Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 35, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Jun 26, 2021, 11:17 AM CDT for Butler County, Kansas. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 11:17 AM CDT (16:17 UTC)
- Expired
- Jun 27, 2021, 3:30 PM CDT
- In force
- 28 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, KS
The radar
The Wichita radar (KICT), 52 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094 WGUS43 KICT 261617 FLWICT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Wichita KS 1117 AM CDT Sat Jun 26 2021 KSC015-272030- /O.NEW.KICT.FA.W.0035.210626T1617Z-210627T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Butler KS- 1117 AM CDT Sat Jun 26 2021 The National Weather Service in Wichita has issued a * Flood Warning for... Butler County in south central Kansas... * Until 330 PM CDT Sunday. * At 1117 AM CDT, Emergency management and law enforcement reported heavy rain in the warned area due to thunderstorms and its respective runoff. Flooding is already occurring. Between 2 and 6 inches of rain have fallen. * Some locations that will experience flooding include... El Dorado, Andover, Augusta, Rose Hill, Douglass, Towanda, Benton, Whitewater, Leon, Potwin, Elbing, Burns, El Dorado Airport, Santa Fe Lake, El Dorado Lake, El Dorado State Park and Augusta Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive into flooded areas or go around barricades. Nearly two feet of water will carry most vehicles away. Turn around, don't drown. && LAT...LON 3809 9673 3748 9673 3748 9715 3809 9715 $$ Pearce
1 follow-up statement
400 WGUS83 KICT 272023 FLSICT Flood Statement National Weather Service Wichita KS 323 PM CDT Sun Jun 27 2021 KSC015-272033- /O.EXP.KICT.FA.W.0035.000000T0000Z-210627T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Butler KS- 323 PM CDT Sun Jun 27 2021 ...FLOOD WARNING WILL EXPIRE AT 330 PM CDT THIS AFTERNOON FOR BUTLER COUNTY... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3809 9673 3748 9673 3748 9715 3809 9715 $$ Pearce
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 7:04 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 7:04 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Wichita KS 704 AM CDT Sat Jun 26 2021 .SHORT TERM...(Today through Tuesday) Issued at 303 AM CDT Sat Jun 26 2021 Regional 88Ds show a pronounced upper impulse/MCV tracking across northeast KS with another MCV feature lifting into far southeast KS. Meanwhile, a shortwave trough extends from the Northern Plains into the Four Corners region. With so much convection around, tough to pin down the surface front, but best guess is that it extends from the TX Panhandle into far southeast Nebraska. Storms will continue this morning from Central OK into southeast KS in an area of 850-700mb moisture transport with an overall lull anticipated for the late morning and early afternoon hours. Unlike Fri, the better surface instability will be just south of the KS/OK border but southeast KS will remain in a deep layer of moisture transport with PW values around 150-175% of normal across the same area. So pockets of heavy rainfall will remain possible today and tonight across southeast KS with any addition rainfall likely to cause flooding with grounds so saturated. So will continue the flood watch through Sun morning for SE KS. By Mon morning, overall pattern is not expected to change much with the upper trough stretching from Northern MN into Eastern CO. This setup will allow rain chances to remain in the forecast for both Mon and Tue with SE KS still having the best chance to see more than just some isolated shower/storm activity. High rainfall rates and flooding will remain the main concern with PW values remaining near 2 inches. Temps are expected to remain fairly steady for the weekend into the start of next week with daily highs in the low to mid 80s area wide. Normal highs for this time of year are around 90 degrees. .LONG TERM...(Wednesday through Friday) Issued at 303 AM CDT Sat Jun 26 2021 Pesky upper trough will begin to shear out over central Nebraska and northern KS but in doing so will allow decent rainfall chances to remain over the southern half of the forecast area for Wed. There is some decent agreement between the GFS and ECMWF in a vort lobe tracking out of western Ontario and into the western Great Lakes/Upper Mississippi Valley by Thu afternoon. This should finally push the better moisture south of the area. The big difference between the ECMWF and GFS is that the ECMWF cuts off the piece of energy as a cut off low and lingers it over the Mid Mississippi Valley while the GFS is more progressive with this feature. So while we may see a slight warmup for the end of the week into the weekend, it doesn't look like anything too extreme. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 702 AM CDT Sat Jun 26 2021 IFR/MVFR cigs will continue this morning across central, south central, and southeast KS. Expect central KS to be the quickest to scatter out to VFR cigs. Expect the lower cigs to hang around southeast KS the longest, and potentially most of the day. Showers and isolated storms continue this morning and will mainly affect KCNU. Later this afternoon and tonight additional showers and storms are expected across south central and southeast KS which could reduce cigs/vis. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 83 66 84 67 / 40 30 20 20 Hutchinson 83 64 85 66 / 20 20 10 10 Newton 82 65 84 66 / 30 30 20 20 ElDorado 82 66 82 66 / 50 40 30 30 Winfield-KWLD 83 67 83 67 / 70 60 40 30 Russell 80 61 85 63 / 10 10 10 10 Great Bend 80 61 84 63 / 10 10 10 10 Salina 82 63 86 65 / 20 10 10 10 McPherson 82 63 85 65 / 20 20 10 10 Coffeyville 84 68 83 68 / 90 80 70 60 Chanute 82 67 82 68 / 70 80 60 50 Iola 82 67 82 68 / 70 80 60 40 Parsons-KPPF 83 68 82 68 / 80 80 70 50 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for KSZ071-072-094>096- 098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...KMB
Hazardous weather outlook, Jun 26, 4:44 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 444 AM CDT Sat Jun 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 444 AM CDT Sat Jun 26 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Showers and storms producing heavy rainfall and flooding will be possible over southeast Kansas today and tonight. See latest flood watch for additional details. In addition, ongoing flooding is occurring from heavy rain overnight so be sure to check flood warnings for additional information. This will especially be true for those who live along the Neosho River, where major flooding is anticipated. A few storms southeast of the Kansas Turnpike may produce wind gusts around 50 mph along with small hail this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and storms producing heavy rainfall and associated flooding will continue through Tuesday, especially for locations southeast of the Kansas Turnpike. In addition, a few strong storms will also be possible with strong wind gusts the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Jun 26, 7:48 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
748 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 ESE NEWTON 38.04N 97.32W
06/26/2021 M3.65 INCH HARVEY KS COCORAHS
COCORAHS STATION KS-HV-5 NEWTON 1.0 ESE.
&&Local storm report, Jun 26, 7:49 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 NW HALSTEAD 38.06N 97.56W
06/26/2021 M3.57 INCH HARVEY KS COCORAHS
COCORAHS STATION KS-HV-47 BURRTON 6.5 ENE.
&&Local storm report, Jun 26, 7:50 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
750 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HEAVY RAIN 8 NE EL DORADO 37.90N 96.75W
06/26/2021 M3.37 INCH BUTLER KS COCORAHS
COCORAHS STATION KS-BU-36 EL DORADO 8.2 NE.
&&Local storm report, Jun 26, 7:51 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
751 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 2 NNW EUREKA 37.85N 96.30W
06/26/2021 M3.35 INCH GREENWOOD KS AWOS
AWOS STATION K13K EUREKA LT. MILLIKEN AIRPT.
&&Local storm report, Jun 26, 7:53 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
753 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 S NEWTON 38.02N 97.34W
06/26/2021 M3.34 INCH HARVEY KS COCORAHS
COCORAHS STATION KS-HV-46 NEWTON 2.0 S.
&&Local storm report, Jun 26, 10:00 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1000 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HEAVY RAIN 4 E CHANUTE 37.67N 95.38W
06/26/2021 M7.45 INCH NEOSHO KS CO-OP OBSERVER
CO-OP OBSERVER STATION CNAK1 4.5 E CHANUTE.
0900 AM HEAVY RAIN 1 NNE GALESBURG 37.49N 95.35W
06/26/2021 M6.20 INCH NEOSHO KS CO-OP OBSERVER
CO-OP OBSERVER STATION GLBK1 0.9 N
GALESBURG.
0800 AM HEAVY RAIN HESSTON 38.14N 97.42W
06/26/2021 M5.74 INCH HARVEY KS CO-OP OBSERVER
CO-OP OBSERVER STATION HSSK1 HESSTON.
0700 AM HEAVY RAIN ERIE 37.57N 95.25W
06/26/2021 M5.11 INCH NEOSHO KS CO-OP OBSERVER
CO-OP OBSERVER STATION ERIK1 ERIE.
0800 AM HEAVY RAIN MORAN 37.91N 95.17W
06/26/2021 M4.86 INCH ALLEN KS CO-OP OBSERVER
CO-OP OBSERVER STATION MRNK1 MORAN.
0700 AM HEAVY RAIN 1 ESE EL DORADO 37.82N 96.83W
06/26/2021 M4.49 INCH BUTLER KS CO-OP OBSERVER
CO-OP OBSERVER STATION ELDK1 1.4 E EL
DORADO.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 58 min |
| Jun 25, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 67 min |
| Jun 25, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 61 min |
| Jun 25, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 62 min |
| Jun 25, 8:17 PM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Jun 25, 8:26 PM CDT | Special Weather Statement | ICT | Allen, Wilson, Woodson | 64 min |
| Jun 25, 8:35 PM CDT | River Flood Warning | ICT | Marion | 32 hr |
| Jun 25, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 55 min |
| Jun 25, 8:38 PM CDT | Special Weather Statement | ICT | Barton | 52 min |
| Jun 25, 8:45 PM CDT | Flash Flood Warning | ICT | Marion | 6 hr |
| Jun 25, 9:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 53 min |
| Jun 25, 9:10 PM CDT | Areal Flood Warning | ICT | Butler | 14 hr |
| Jun 25, 9:15 PM CDT | Special Weather Statement | ICT | McPherson | 30 min |
| Jun 25, 9:23 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 24 min |
| Jun 25, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 63 min |
| Jun 25, 9:45 PM CDT | Special Weather Statement | ICT | Harper | 45 min |
| Jun 25, 10:07 PM CDT | Special Weather Statement | ICT | Harvey | 68 min |
| Jun 25, 10:11 PM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 62 hr |
| Jun 25, 10:22 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 53 min |
| Jun 25, 10:25 PM CDT | Flash Flood Warning | ICT | Harvey | 9 hr |
| Jun 25, 10:25 PM CDT | Special Weather Statement | ICT | Sedgwick | 65 min |
| Jun 25, 10:43 PM CDT | Special Weather Statement | ICT | Sedgwick | 47 min |
| Jun 25, 10:48 PM CDT | Special Weather Statement | ICT | Lincoln, Russell | 57 min |
| Jun 25, 11:02 PM CDT | Special Weather Statement | ICT | Butler | 58 min |
| Jun 25, 11:09 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 66 min |
| Jun 25, 11:17 PM CDT | Special Weather Statement | ICT | Neosho | 43 min |
| Jun 25, 11:48 PM CDT | Special Weather Statement | ICT | Elk, Greenwood | 42 min |
| Jun 26, 12:27 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Montgomery, Wilson, Woodson | 48 min |
| Jun 26, 1:12 AM CDT | Special Weather Statement | ICT | Labette, Montgomery, Neosho, Wilson | 48 min |
| Jun 26, 2:01 AM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Jun 26, 2:06 AM CDT | River Flood Warning | ICT | Butler | 22 hr |
| Jun 26, 2:06 AM CDT | River Flood Warning | ICT | Butler, Cowley | 18 hr |
| Jun 26, 2:10 AM CDT | River Flood Warning | ICT | Butler | 13 hr |
| Jun 26, 2:10 AM CDT | River Flood Warning | ICT | Butler, Cowley | 18 hr |
| Jun 26, 2:29 AM CDT | River Flood Warning | ICT | Wilson | 42 hr |
| Jun 26, 2:29 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 63 hr |
| Jun 26, 2:29 AM CDT | River Flood Warning | ICT | Montgomery | 3 days |
| Jun 26, 2:31 AM CDT | River Flood Warning | ICT | Wilson | 17 hr |
| Jun 26, 2:58 AM CDT | Areal Flood Warning | ICT | Marion | 37 hr |
| Jun 26, 6:57 AM CDT | Areal Flood Warning | ICT | Harvey | 33 hr |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.